Advanced Search
Article Contents
Article Contents

Analysis of one-sided 1-D fractional diffusion operator

  • * Corresponding author

    * Corresponding author 
Abstract Full Text(HTML) Figure(1) Related Papers Cited by
  • This work establishes the parallel between the properties of classic elliptic PDEs and the one-sided 1-D fractional diffusion equation, that includes the characterization of fractional Sobolev spaces in terms of fractional Riemann-Liouville (R-L) derivatives, variational formulation, maximum principle, Hopf's Lemma, spectral analysis, and theory on the principal eigenvalue and its characterization, etc. As an application, the developed results provide a novel perspective to study the distribution of complex roots of a class of Mittag-Leffler functions and, furthermore, prove the existence of real roots.

    Mathematics Subject Classification: Primary: 34B05, 34L10; Secondary: 34B09.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  First real root of Mittag Leffler function $ E_{1+\mu,1+\mu}[z] $ with different values of $ \mu $. The pictures are generated with functions 'mlf' and 'intersections' from Matlab Exchange

  • [1] T. Aleroev and E. Kekharsaeva, Boundary value problems for differential equations with fractional derivatives, Integral Trans. Spec. Funct., 28 (2017), 900-908.  doi: 10.1080/10652469.2017.1381844.
    [2] T. Aleroev and H. Aleroeva, Problems of Sturm-Liouville type for differential equations with fractional derivatives, in Handbook of Fractional Calculus with Applications, De Gruyter, Berlin, 2019.
    [3] M. Al-Qurashi and L. Ragoub, Lyapunov-type inequality for a Riemann-Liouville fractional differential boundary value problem, Hacet. J. Math. Stat., 47 (2018), 1447-1452. 
    [4] M. M. Džrbašjan, A boundary value problem for a Sturm-Liouville type differential operator of fractional order, Izv. Akad. Nauk Armjan. SSR Ser. Mat., 5 (1970), 71-96. 
    [5] V. J. Ervin and J. P. Roop, Variational formulation for the stationary fractional advection dispersion equation, Numer. Methods Partial Differ. Equ., 22 (2006), 558-576.  doi: 10.1002/num.20112.
    [6] V. J. Ervin and J. P. Roop, Variational solution of fractional advection dispersion equations on bounded domains in ${\mathbb{R}}^d$, Numer. Methods Partial Differ. Equ., 23 (2007), 256-281.  doi: 10.1002/num.20169.
    [7] V. J. ErvinN. Heuer and J. P. Roop, Regularity of the solution to 1-D fractional order diffusion equations, Math. Comp., 87 (2018), 2273-2294.  doi: 10.1090/mcom/3295.
    [8] V. J. Ervin, Regularity of the solution to fractional diffusion, advection, reaction equations in weighted Sobolev spaces, J. Differ. Equ., 278 (2021), 294-325.  doi: 10.1016/j.jde.2020.12.034.
    [9] L. C. Evans, Partial Differential Equations, 2$^{nd}$ edition, American Mathematical Society, Providence, RI, 2010.
    [10] R. A. C. Ferreira, A Lyapunov-type inequality for a fractional boundary value problem, Fract. Calc. Appl. Anal., 16 (2013), 978-984.  doi: 10.2478/s13540-013-0060-5.
    [11] G. B. FollandReal Analysis, John Wiley & Sons, Inc., New York, 1999. 
    [12] V. Ginting and Y. Li, On the fractional diffusion-advection-reaction equation in ${\mathbb{R}} $, Fract. Calc. Appl. Anal., 22 (2019), 1039-1062.  doi: 10.1515/fca-2019-0055.
    [13] R. Gorenflo, A. A. Kilbas, F. Mainardi and S. Rogosin, Mittag-Leffler Functions, Related Topics and Applications, 2$^{nd}$ edition, Springer, Berlin, 2020.
    [14] G. C. Hsiao and W. L. Wendland, Boundary Integral Equations, 2$^{nd}$ edition, Springer, Cham, 2021.
    [15] L. Jia, H. Chen and V. J. Ervin, Existence and regularity of solutions to 1-D fractional order diffusion equations, Electron. J. Differ. Equ., (2019), 21 pp.
    [16] B. JinR. LazarovJ. Pasciak and W. Rundell, Variational formulation of problems involving fractional order differential operators, Math. Comp., 84 (2015), 2665-2700.  doi: 10.1090/mcom/2960.
    [17] A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, Elsevier Science B.V., Amsterdam, 2006.
    [18] Y. Li, On the decomposition of solutions: from fractional diffusion to fractional Laplacian, Fract. Calc. Appl. Anal., 24 (2021), 1571-1600.  doi: 10.1515/fca-2021-0066.
    [19] Y. Li, Integral representation bound of the true solution to the BVP of double-sided fractional diffusion advection reaction equation, Rend. Circ. Mat. Palermo, II. Ser, (2021), 22 pp. doi: 10.1007/s12215-021-00592-z. doi: 10.1007/s12215-021-00592-z.
    [20] R. Meise and  D. VogtIntroduction to Functional Analysis, The Clarendon Press, Oxford University Press, New York, 1997. 
    [21] N. I. Muskhelishvili, Singular Integral Equations. Boundary Problems of Function Theory and Their Application to Mathematical Physics, P. Noordhoff N. V., Groningen, 1953.
    [22] B. E. Petersen, Introduction to the Fourier Transform & Pseudodifferential Operators, Pitman (Advanced Publishing Program), Boston, MA, 1983.
    [23] W. Rudin, Real and Complex Analysis, 3$^{nd}$ edition, McGraw-Hill Book Co., New York, 1987.
    [24] S. G. Samko, A. A. Kilbas and O. I. Marichev, Fractional Integrals and Derivatives, Theory and Applications, Gordon and Breach Science Publishers, Yverdon, 1993.
    [25] I. Tikhonov and Y. S. Éidel'man, Inverse scattering transform for differential equations in Banach space and the distribution of zeros of an entire Mittag-Leffler type function, Differ. Uravn., 38 (2002), 637-644. 
    [26] S. Yang, H. Chen, V. J. Ervin and H. Wang, Solvability and approximation of two-side conservative fractional diffusion problems with variable-coefficient based on least-squares, Appl. Math. Comput., 406 (2021), 21 pp. doi: 10.1016/j.amc.2021.126229. doi: 10.1016/j.amc.2021.126229.
    [27] X. ZhengV. J. Ervin and H. Wang, Wellposedness of the two-sided variable coefficient Caputo flux fractional diffusion equation and error estimate of its spectral approximation, Appl. Numer. Math., 153 (2020), 234-247.  doi: 10.1016/j.apnum.2020.02.019.
    [28] X. ZhengV. J. Ervin and H. Wang, Numerical approximations for the variable coefficient fractional diffusion equations with non-smooth data, Comput. Methods Appl. Math., 20 (2020), 573-589.  doi: 10.1515/cmam-2019-0038.
    [29] X. Zheng, V. J. Ervin and H. Wang, Optimal Petrov-Galerkin spectral approximation method for the fractional diffusion, advection, reaction equation on a bounded interval, J. Sci. Comput., 86 (2021), 22 pp. doi: 10.1007/s10915-020-01366-y. doi: 10.1007/s10915-020-01366-y.
  • 加载中



Article Metrics

HTML views(505) PDF downloads(210) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint